MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Catalog Number 10531
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with an exodus multipurpose drainage catheter 10f.Five days after the device was placed, the patient required removal of the drain due to a cracked hub.The catheter was replaced with another of the same device.The patient did not experience any adverse effects or harm as a result of this incident.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one drainage catheter.As received, the customer only returned the hub for evaluation; catheter tubing was cut just distal from the strain relief.Exodus drainage catheters are a purchased device from supplier/contract manufacturer (b)(4).(b)(4) was issued (b)(4) along with the returned sample for evaluation/root cause determination and device history review of supplier lots as per (b)(4) results from (b)(4), visual review confirmed that the hub body was cracked at the parting line.This complaint is not manufacturing attributable.No correction is required as (b)(4) did not attribute the hub crack to be manufacturing related; root cause cannot be determined.The customer's reported complaint description of hub cracked was confirmed based on sample evaluation.Although the complaint description of cracked hub is confirmed, a definitive root cause cannot be determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for which is supplied to the end user with this catalog number states, "warnings: do not use this catheter with alcohol.Placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." labeling review: directions for use (dfu) aw1005142-01 states the following: caution: all connections must be secure and airtight.Perform inspections of the catheter and connections regularly.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key12688666
Report Number1317056-2021-00184
Device Sequence Number19944528
Product Code FGE
UDI-Device IdentifierH965105311
UDI-PublicH965105311
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10531
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown